MAUDE Adverse Event Report: PRECISION SPINE, INC. REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER

PRECISION SPINE, INC. REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER
Model Number 39-SP-0700
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/19/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a procedure was on (b)(6) 2022, utilizing the reform pedicle screw system.Upon attempted insertion of one of the polyaxial screws the tip of the t20, polyaxial driver, reform degen (39-sp-0700) broke.The broken tip was left in the head of the screw, implanted in the patient.The rod was assembled over the screw with no issue.The doctor indicated that he has to use excessive force while inserting the screw.There was no patient injury or delay to the procedure reported.
 
Additional Manufacturer Narrative
Outcomes attributed to adverse event: other serious (important medical events).This is being reported as a serious injury (retained foreign object) due to the fractured tip of the driver being left in the head of the polyaxial screw implanted in the patient.It is important to note that once the rod implant is seated and locked into the tulip of the polyaxial screw, the fractured tip is prevented from dislodging as long as the rod remains firmly locked in place.Initial reporter occupation: other; distributor.Review of device history records is not possible without lot identification.Two-year complaint history review did not identify a trend for reports of this nature for the reported part number.Without the opportunity to evaluate the complaint product, no conclusions can be drawn.Initial information provided indicates that the product is available for evaluation but has yet to be returned to the manufacturer.Should the product be received, a follow-up medwatch report will be filed upon completion of evaluation.
 
Event or Problem Description
It was reported that a procedure was on (b)(6) 2022, utilizing the reform pedicle screw system.Upon attempted insertion of one of the polyaxial screws the tip of the t20, polyaxial driver, reform degen (b)(6) broke.The broken tip was left in the head of the screw, implanted in the patient.The rod was assembled over the screw with no issue.The doctor indicated that he has to use excessive force while inserting the screw.There was no patient injury or delay to the procedure reported.
 
Additional Manufacturer Narrative
H3 device evaluation - the tip of the driver is fractured with the fracture plane primarily normal to the driver's longitudinal axis.The fracture surface was examined with the aid of a 5x loop.The surface includes multiple fracture planes.It is believed that the fracture may have been initiated during prior use based upon the surface appearance and was likely due to high torque application which was noted by the user.Review of device history records found thirty (30) pieces of lot 33611mm released for distribution on (b)(6) 2015 with no deviation or anomalies.Two-year complaint history review did not reveal a trend for reports of this nature for this part number.No corrective actions are recommended at this time.

Brand Name
REFORM PEDICLE SCREW SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
Manufacturer (Section G)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
Manufacturer Contact
mike dawson
2050 executive dr
pearl, MS 39208
6014204244
MDR Report Key15793085
Report Number3005739886-2022-00035
Device Sequence Number20031456
Product Code HXX
UDI-Device Identifier00840019928731
UDI-Public00840019928731
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number39-SP-0700
Device Catalogue Number39-SP-0700
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/19/2022
Supplement Date Received by Manufacturer10/19/2022
Initial Report FDA Received Date11/14/2022
Supplement Report FDA Received Date02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown